Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 61, NWS El Paso, TX

June 15, 20118 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Jun 15, 2011, 2:53 PM MDT for 8 counties in New Mexico. It took effect at Jun 16, 2011, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 2:53 PM MDT (20:53 UTC)
In effect from
Jun 16, 2011, 2:00 PM MDT
Expired
Jun 16, 2011, 9:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4783 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WWUS84 KEPZ 152053
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
253 PM MDT WED JUN 15 2011

...CRITICAL FIRE CONDITIONS RETURN THURSDAY THROUGH AT LEAST
SATURDAY...

.ANOTHER UPPER LEVEL TROUGH WILL BEGIN TO DEEPEN AND BECOME
ESTABLISHED OVER THE WESTERN STATES BEGINNING THURSDAY. THIS WILL
INCREASE WINDS ALOFT OVER NEW MEXICO THIS EVENING. IN A CONTINUED
VERY DRY ATMOSPHERE...EFFICIENT MIX DOWN OF THESE WINDS TO THE
SURFACE WILL TAKE PLACE STARTING THURSDAY. IN ADDITION DEVELOPMENT
OF THIS TROUGH WILL ALLOW FOR DEEPENING LEE SURFACE LOW PRESSURE
OVER EASTERN NEW MEXICO...WHICH WILL CONTRIBUTE TO FURTHER
STRENGTHENING THESE WINDS OVER SOUTHWEST PORTIONS OF THE STATE
LATER THIS WEEK.

NMZ110-111-161500-
/O.UPG.KEPZ.FW.A.0054.110616T2000Z-110617T0300Z/
/O.NEW.KEPZ.FW.W.0061.110616T2000Z-110617T0300Z/
/O.NEW.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
253 PM MDT WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 110 AND 111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...FIRE WEATHER ZONE 110 GILA NATIONAL FOREST AND
  ALDO LEOPOLD WILDERNESS. FIRE WEATHER ZONE 111 SOUTHWEST NEW
  MEXICO BOOTHEEL.

* WIND...THURSDAY AND FRIDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO
  25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL
  RANGE FROM 3 TO 8 PERCENT IN THE BOOTHEEL REGION...TO 5 TO 10
  PERCENT ACROSS THE GILA NATIONAL FOREST AND HIGHER REACHES OF
  THE ALDO LEOPOLD WILDERNESS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ112-113-161500-
/O.NEW.KEPZ.FW.W.0061.110616T2000Z-110617T0300Z/
/O.NEW.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
253 PM MDT WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND
113...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS 
  AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN 
  AND SACRAMENTO MOUNTAINS. 

* WIND...THURSDAY AND FRIDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO
  25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL
  RANGE FROM 3 TO 8 PERCENT ACROSS THE SOUTHERN DESERTS...TO 6 TO
  11 PERCENT ACROSS HIGHER REACHES OF THE CAPITAN AND SACRAMENTO
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ055-056-161500-
/O.NEW.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/
EL PASO-HUDSPETH-
253 PM MDT WED JUN 15 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055 AND 056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER 
  ZONE 056 HUDSPETH. 

* WIND...THURSDAY AND FRIDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO
  25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL
  RANGE FROM 3 TO 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TRIPOLI
3 follow-up statements
442 
WWUS84 KEPZ 160010 CCA
RFWEPZ

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
253 PM MDT WED JUN 15 2011

...CRITICAL FIRE CONDITIONS RETURN THURSDAY THROUGH AT LEAST
SATURDAY...

.ANOTHER UPPER LEVEL TROUGH WILL BEGIN TO DEEPEN AND BECOME
ESTABLISHED OVER THE WESTERN STATES BEGINNING THURSDAY. THIS WILL
INCREASE WINDS ALOFT OVER NEW MEXICO THIS EVENING. IN A CONTINUED
VERY DRY ATMOSPHERE...EFFICIENT MIX DOWN OF THESE WINDS TO THE
SURFACE WILL TAKE PLACE STARTING THURSDAY. IN ADDITION...DEVELOPMENT
OF THIS TROUGH WILL ALLOW FOR DEEPENING LEE SURFACE LOW PRESSURE
OVER EASTERN NEW MEXICO...WHICH WILL CONTRIBUTE TO FURTHER
STRENGTHENING THESE WINDS OVER SOUTHWEST PORTIONS OF THE STATE LATER
THIS WEEK.

NMZ110-111-161500-
/O.UPG.KEPZ.FW.A.0054.110616T2000Z-110617T0300Z/
/O.COR.KEPZ.FW.W.0061.110616T2000Z-110617T0300Z/
/O.COR.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
253 PM MDT WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 110 AND 111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 


* AFFECTED AREA...FIRE WEATHER ZONE 110 GILA NATIONAL FOREST AND
  ALDO LEOPOLD WILDERNESS. FIRE WEATHER ZONE 111 SOUTHWEST NEW
  MEXICO BOOTHEEL.

* WIND...THURSDAY AND FRIDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO
  25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL
  RANGE FROM 3 TO 8 PERCENT IN THE BOOTHEEL REGION...TO 5 TO 10
  PERCENT ACROSS THE GILA NATIONAL FOREST AND HIGHER REACHES OF
  THE ALDO LEOPOLD WILDERNESS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ112-113-161500-
/O.NEW.KEPZ.FW.W.0061.110616T2000Z-110617T0300Z/
/O.NEW.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
253 PM MDT WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT THURSDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND
113...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS 
  AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN 
  AND SACRAMENTO MOUNTAINS. 

* WIND...THURSDAY AND FRIDAY...LOOK FOR WEST-SOUTHWEST WINDS 15 TO
  25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL
  RANGE FROM 3 TO 8 PERCENT ACROSS THE SOUTHERN DESERTS...TO 6 TO
  11 PERCENT ACROSS HIGHER REACHES OF THE CAPITAN AND SACRAMENTO
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ055-056-161500-
/O.COR.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/
EL PASO-HUDSPETH-
253 PM MDT WED JUN 15 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055 AND 056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER 
  ZONE 056 HUDSPETH. 

* WIND...EXPECT WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL
  GUSTS OVER 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 3 TO 8
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TRIPOLI
808 
WWUS84 KEPZ 161357
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
757 AM MDT THU JUN 16 2011

...CRITICAL FIRE CONDITIONS CONTINUE THROUGH AT LEAST SATURDAY...

.COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE
WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR
SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT OVER
US STARTING TODAY. IN A CONTINUED VERY DRY ATMOSPHERE...EFFICIENT MIX
DOWN OF THESE WINDS ALOFT TO THE SURFACE AND DEVELOPMENT OF
DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO...WILL
CONTRIBUTE TO STRENGTHENING 20 FOOT WINDS OVER OUR REGION. LAST
DISTURBANCE IN THIS PATTERN...IS EXPECTED TO SWING THROUGH THE
INTER MOUNTAIN WEST EARLY NEXT WEEK. AS A RESULT...LOOK FOR BREEZY
TO NEAR WINDY CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NEW
MEXICO...AND FAR WEST TEXAS FOR THE NEXT FEW DAYS.



NMZ110>113-170330-
/O.NEW.KEPZ.FW.A.0056.110618T1800Z-110619T0300Z/
/O.CON.KEPZ.FW.W.0061.110616T2000Z-110617T0300Z/
/O.CON.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
757 AM MDT THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110...111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110...111...112 AND 113...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110...111...112 AND 113...

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. 

* WIND...THURSDAY THROUGH SATURDAY...LOOK FOR WEST-SOUTHWEST
  WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY THURSDAY AND FRIDAY WILL
  RANGE FROM 3 TO 8 PERCENT IN THE BOOTHEEL REGION...TO 5 TO 10
  PERCENT ACROSS THE GILA NATIONAL FOREST AND HIGHER REACHES OF
  THE ALDO LEOPOLD WILDERNESS. MIN RH WILL RISE A LITTLE
  SATURDAY...RANGING FROM 8 TO 12 PERCENT IN THE LOWLANDS...TO 12
  TO 17 PERCENT OVER HIGHER ELEVATIONS IN THESE AREAS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ055-056-170330-
/O.CON.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/
EL PASO-HUDSPETH-
757 AM MDT THU JUN 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055 AND 056...

* AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER 
  ZONE 056 HUDSPETH. 

* WIND...EXPECT WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH 
  OCCASIONAL GUSTS OVER 35 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 3 TO 8 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TRIPOLI
885 
WWUS84 KEPZ 170307
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
907 PM MDT THU JUN 16 2011

...CRITICAL FIRE CONDITIONS CONTINUE THROUGH AT LEAST SATURDAY...

.COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE
WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR
SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT
OVER US INTO THE WEEKEND. IN A CONTINUED VERY DRY 
ATMOSPHERE...EFFICIENT MIX DOWN OF THESE WINDS ALOFT TO THE
SURFACE AND DEVELOPMENT OF DEEPENING LEE SURFACE LOW PRESSURE OVER
EASTERN NEW MEXICO...WILL CONTRIBUTE TO STRENGTHENING 20 FOOT
WINDS OVER OUR REGION. LAST DISTURBANCE IN THIS PATTERN...IS
EXPECTED TO SWING THROUGH THE INTER MOUNTAIN WEST EARLY NEXT WEEK.
AS A RESULT...LOOK FOR BREEZY TO NEAR WINDY CONDITIONS FOR
SOUTHWEST AND SOUTH CENTRAL NEW MEXICO...AND FAR WEST TEXAS FOR
THE NEXT FEW DAYS.

NMZ110>113-171400-
/O.EXP.KEPZ.FW.W.0061.000000T0000Z-110617T0300Z/
/O.CON.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/
/O.CON.KEPZ.FW.A.0056.110618T1800Z-110619T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
907 PM MDT THU JUN 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110...111...112 AND 113...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 110...111...112 AND 113...
...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 110...111...112 AND 113...

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. 

* WIND...FRIDAY AND SATURDAY...LOOK FOR WEST-SOUTHWEST 
  WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY FRIDAY WILL RANGE FROM 3
  TO 8 PERCENT IN THE BOOTHEEL REGION...TO 5 TO 10 PERCENT ACROSS
  THE GILA NATIONAL FOREST AND HIGHER REACHES OF THE ALDO LEOPOLD
  WILDERNESS. MIN RH WILL RISE A LITTLE SATURDAY...RANGING FROM 8
  TO 12 PERCENT IN THE LOWLANDS...TO 12 TO 17 PERCENT OVER HIGHER
  ELEVATIONS IN THESE AREAS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT
  AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ055-056-171400-
/O.CON.KEPZ.FW.A.0055.110617T1800Z-110618T0300Z/
EL PASO-HUDSPETH-
907 PM MDT THU JUN 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055 AND 056...

* AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER 
  ZONE 056 HUDSPETH. 

* WIND...EXPECT WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH 
  OCCASIONAL GUSTS OVER 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 3 TO 8 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

26

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 15, 2:05 AM MDT, 12 hours 48 minutes earlier.

Area forecast discussion, Jun 15, 2:05 AM MDT, 12 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
205 AM MDT WED JUN 15 2011

.SYNOPSIS...
HIGH PRESSURE ALOFT CONTINUES TO BUILD OVER AND SOUTH OF THE
BORDERLAND...WHILE TO OUR NORTH A DRY SHORTWAVE TROUGH HAS PASSED
TO THE EAST. A WEST AND NORTHWEST FLOW PATTERN WILL CONTINUE TO
STEER WILDFIRE SMOKE OUT OF ARIZONA INTO OUR REGION. AIR QUALITY
MAY BECOME UNHEALTHY OVER NEXT SEVERAL DAYS. THE WARM AND DRY AIRMASS
WILL REMAIN OVER THE AREA AND ALLOW FOR TRIPLE DIGIT AFTERNOON
TEMPERATURES EACH DAY ACROSS THE LOWLANDS WHILE THE REGION SEES NO
CHANCE FOR PRECIPITATION FOR THE WORK WEEK. FORECAST MODELS HINT
AT SOME MINOR INCREASES IN MOISTURE THIS WEEKEND...BUT IT LOOKS LIKE
ANY RAIN AND STORM CHANCES WILL BE QUITE LOW.

&&

.DISCUSSION...
PROGRESSIVE JET TO OUR NORTH WILL KEEP PACIFIC TROUGHS PASSING
THROUGH THE WESTERN U.S. WHILE A WOBBLING UPPER HIGH SITS OVER THE
REGION TO OUR SOUTH AND SOUTHEAST. OUR REGION WILL REMAIN UNDER A
DEEP SOUTHWEST TO NORTHWEST FLOW PATTERN. MODELS KEEP US QUITE
DRY...AND VERY WARM UNDER THE NORTHERN PERIPHERY OF THE HIGH. WITH
A TROUGH PASSING TO OUR EAST TODAY AND THE RIDGE SHIFTING TO OUR
SOUTHWEST WE WILL SEE A W/NW FLOW ALOFT. CURRENT MID-DAY VISIBLE
SATELLITE SHOWS DUE WESTERLY FLOW ALOFT IMPORTING SMOKE FROM THE
CHIRICAHUA MTNS. DIRECTLY INTO EL PASO. WEST AND NORTHWEST FLOW
OVER THE NEXT SEVERAL DAY WE EXPECT MORE SMOKE TO MOVE IN FROM THE
WALLOW FIRE.

THE PATTERN STAYS BASICALLY THE SAME THROUGH THE WEEK WITH THE
RIDGE MIGRATING JUST A BIT BACK TO OUR SOUTH/SOUTHEAST. THIS
BRINGS SOUTHWEST FLOW BACK OVER THE REGION AND THE MODELS SUGGEST
A BIT OF MID-LEVEL MOISTURE MAY WORK OVER AND INTO THE REGION FOR
SATURDAY AND SUNDAY. THIS COINCIDES WITH A STRONG SHORTWAVE
TROUGH TO PASS ACROSS THE REGION EARLY SUNDAY. HOWEVER IT APPEARS
THAT LOW LEVELS REMAIN QUITE DRY IN SW FLOW W/ THE DRYLINE HANGING
WELL TO OUR EAST. THUS PCPN CHANCES LOOK QUITE SLIGHT. HAVE ADDED
A BIT OF CLOUD AND SOME LOW POPS THAT STAY BELOW MENTION IN THE
ZONES.

OTHERWISE...HOT...DRY...PERIODS OF INCREASED SMOKE. WINDS LIGHT TO
MODERATE EARLY AND OVERNIGHT WITH BREEZY AFTERNOONS.

&&

.AVIATION...VALID 15/00Z-16/00Z.
VFR CONDTS THROUGH THE PERIOD. TRACK OF SMOKE PLUMES FROM ARIZONA
FIRES TO PLACE SMOKE OVER MUCH OF SW AND SOUTH CENTRAL NM AND
FAR WEST TEXAS. LOOK FOR VSBY LESS THAN 6 MI AT TIMES IN SMOKE
ACROSS SOUTHERN NM BOOTHEEL...AND GNLY EAST OF A WINSTON-
DEMING/COLUMBUS LINE AND OF COURSE LOWER NEAR ACTIVE FIRE AREAS.
FOR DETAILS ON SMOKE CONCENTRATION AREAS GO TO WWW.SRH.NOAA.GOV/ELP.
WINDS 15/12Z-16/00Z 28010-15 KTS. OCNL MDT TUBC OVER AREA MTNS
15/00-15/04Z AND AND MOGR THERMALS 15/00-15/02Z.

&&

.DISCUSSION...
FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EARLY EVENING
FOR THE GILA WILDERNESS AND BOOTHEEL REGIONS.  WEAK UPPER LEVEL
TROUGH MOVING THROUGH THE AREA EARLY THIS EVENING...WILL CARRY A
VERY WEAK PACIFIC COLD FRONT INTO THE BORDERLAND.  THIS WILL SHIFT
TRACK OF SMOKE PLUMES FROM AREA FIRES IN SW NM ON A WNW-ESE PATH.
THE OTHER FEATURE IS A BACK DOOR COLD FRONT WHICH IS EXPECTED TO
BRING LIGHT NE WINDS GENERALLY TO AREAS EAST OF THE RIO GRANDE
GENERALLY AFT 14Z WEDNESDAY.  LOOK FOR VSBY LESS THAN 6 MI AT TIMES
IN SMOKE ACROSS SOUTHERN NM BOOTHEEL...AND GNLY EAST OF A
WINSTON-DEMING/COLUMBUS LINE AND OF COURSE LOWER NEAR ACTIVE FIRE
AREAS.

FLOW AROUND UPPER LEVEL LOW OVER 23.06N 127.40W AT THIS TIME...IS
ADVECTING WARM AIR NORTHWARD OFF THE WEST COAST OF BAJA.  THIS IS
HELPING TO BUILD AN UPPER LEVEL RIDGE SOUTH OF US IN NORTHERN
MEXICO.  PROXIMITY AND LOCATION OF THIS FEATURE RELATIVE TO
US...WILL MEAN TEMPERATURES CONTINUED WELL ABOVE NORMAL.  ITS
PLACEMENT WILL ALSO ALLOW US TO EXPERIENCE GUSTY W-SW WINDS
BEGINNING NEXT THURSDAY...AS ANOTHER PACIFIC TROUGH ESTABLISHES
ITSELF OVER THE WEST COAST THROUGH SATURDAY.  LOOK FOR BREEZY TO
WINDY AFTERNOONS FOR THIS PERIOD...ESPECIALLY OVER THE HIGH
COUNTRY AS A RESULT OF.  GIVEN PROLONGED PERIOD OF EXTREMELY LOW FUEL
MOISTURES...LOW RH AND EXTREME TO EXCEPTIONAL DROUGHT
CONDITIONS...CRITICAL FIRE CONDITIONS ARE ANTICIPATED STARTING
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                102  77 103  75 103 /   0   0   0   0   0
SIERRA BLANCA TX        97  68  99  65  99 /   0   0   0   0   0
LAS CRUCES             100  70 101  66 101 /   0   0   0   0   0
ALAMOGORDO              97  68  99  65  99 /   0   0   0   0   0
CLOUDCROFT              79  45  80  45  80 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   98  68  99  65 100 /   0   0   0   0   0
SILVER CITY             91  54  92  55  91 /   0   0   0   0   0
DEMING                 100  69 102  66 101 /   0   0   0   0   0
LORDSBURG               99  68 101  65 101 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ110-111.

TX...NONE.
&&

14-BIRD
Hazardous weather outlook, Jun 15, 11:08 AM MDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1108 AM MDT WED JUN 15 2011

NMZ022>025-030>032-TXZ055-056-161715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1108 AM MDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL
BE 5 TO 7 DEGREES ABOVE NORMAL...AND SOME AREAS WILL EXPERIENCE
SMOKE ISSUES FROM WILDFIRES IN THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SMOKE FROM
WILDFIRES AND NORTHERN MEXICO WILL CONTINUE TO IMPACT THE AREA AT
TIMES THROUGH THE PERIOD. TEMPERATURES WILL BE WELL ABOVE NORMAL
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FAUSETT

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:53 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more41 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.